MAUDE Adverse Event Report: HUDSON ET TUBE,CF,7.0; TUBE, TRACHEAL (W/WO CONNECTOR

HUDSON ET TUBE,CF,7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048872
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 615 samples were taken from the current production (material # 00001-14 lot # 3114464), the cuff from the samples were inflated and left for four hours, after this time samples were checked to verify if any leak was present however all samples were still fully inflated, defect reported "leak - gas leak - other" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "during the use of these et tubes, the users observed leaks, requiring an "over-inflation" of the cuff over 30cm h2o.Monitered with the manometer".No patient injury or harm reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10114 et tube, cf, 7.0 for investigation.One representative sample was returned.An actual sample was not returned.The representative sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the pilot balloon.Upon injection of air, both the pilot and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The sample was submerged underwater to test for any leaks.However, no leaks were detected.No issues were found with the returned sample as it was able to properly inflate and deflate.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation.".The reported complaint could not be confirmed since the actual sample was not returned.The customer returned a representative sample in place of the actual sample that resulted in the complaint issue.Upon functional inspection, no problems were found with the returned device as it was able to properly inflate and deflate.No leaks were found with the sample.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined without the actual device.

Brand Name
HUDSON ET TUBE,CF,7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
MDR Report Key12518903
Report Number3003898360-2021-00872
Device Sequence Number4290940
Product Code BTR
UDI-Device Identifier14026704616517
UDI-Public14026704616517
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/02/2025
Device Model NumberIPN048872
Device Catalogue Number5-10114
Device Lot Number73L2000026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1